# SDR 2002FA0000447

- Difficulty date: April 4, 2002
- Submitted: April 4, 2002
- Operation: General aviation
- Aircraft: N957SD
- Make and model: Doug 600N
- Aircraft serial: RN011
- Aircraft time: 3,448 hours
- System (JASC): 5530 · Vertical Stabilizer
- Part: Stabilizer
- Part number: 600N38001
- Condition: Cracked
- Part time: 2,348 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION WE FOUND THE UPPER AND LOWER VERTICAL STABILIZERS TO HAVE CRACKS IN THE MOUNTING BORE EMANATING FROM THE BOLT HOLES THAT ATTACH THE STABILIZER TO THE TORQUE TUBE.THE BORE HAS A CASTED LOOKING FITTING FOR EACH OF THE TWO MOUNTING BOLTS AND APPEARS TO BE A PLASTIC OR COMPOSITE TYPE MATERIAL. IT IS THIS CASTING THAT IS CRACKED, AND BOTH UPPER AND LOWER CASTINGS IN SOME CASES.WE HAVE ORDERED 4 EACH REPLACEMENT STABILIZERS AND NOTIFIED MDHI.
